Alert archive / Tennessee / Flash Flood Warnings in 2011

Flash Flood Warning 42, NWS Huntsville, AL

July 21, 2011Lincoln County, Tennessee

NWS Huntsville, AL issued this flash flood warning at Jul 21, 2011, 1:52 PM CDT for Lincoln County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 1:52 PM CDT (18:52 UTC)
Expired
Jul 21, 2011, 4:00 PM CDT
In force
2 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2347 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS54 KHUN 211852
FFWHUN
TNC103-212100-
/O.NEW.KHUN.FF.W.0042.110721T1852Z-110721T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 PM CDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LINCOLN COUNTY IN TENNESSEE...

* UNTIL 400 PM CDT

* AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS 
  OF WESTERN LINCOLN COUNTY IN TENNESSEE. ONE TO TWO INCHES OF       
  RAINFALL HAS OCCURRED OVER THE PAST HOUR...WITH A FEW LOCATIONS    
  MEASURING AN INCH IN 30 MINUTES OR LESS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF WESTERN LINCOLN COUNTY...INCLUDING THE TOWNS OF BLANCHE...      
  BOONSHILL...CASH POINT...COLDWATER...DELLROSE...MCBURG AND TAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE 
LATER THIS AFTERNOON AND MAY AGGRAVATE FLOODING CONCERNS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 3500 8664 3499 8684 3526 8683 3527 8682
      3527 8679 3526 8675 3531 8668 3531 8666

$$

CA/JS
1 follow-up statement
907 
WGUS74 KHUN 212057
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CDT THU JUL 21 2011

TNC103-212111-
/O.EXP.KHUN.FF.W.0042.000000T0000Z-110721T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN TN-
357 PM CDT THU JUL 21 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN LINCOLN
COUNTY WILL BE ALLOWED TO EXPIRE AT 400 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WESTERN PORTION OF THE COUNTY HAVE RECEDED OR 
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3500 8664 3499 8684 3526 8683 3527 8682
      3527 8679 3526 8675 3531 8668 3531 8666

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:13 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 21, 1:13 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
113 PM CDT THU JUL 21 2011

.UPDATE...
UPDATE FOR 21/18Z AVIATION FORECAST.

&&

.AVIATION...
TSRA ACTIVITY CONTINUES TO IMPACT LOCATIONS PRIMARILY NORTH OF
HSV/MSL...AND PREVAILING VFR CONDS ARE EXPECTED AT BOTH TERMINALS
OUTSIDE OF CONVECTION. HOWEVER...WITH STORMS EXPECTED TO BUILD SLOWLY
WSWWD...INCLUDED VCTS/CB AND TEMPO GROUPS FOR MVFR CIG/VSBY IN -TSRA
FOR THE LATE AFTERNOON PERIOD. STORM THREAT WILL DIMINISH WITH LOSS
OF DIURNAL HEATING SHORTLY AFTER DUSK. PARTIAL CLEAR IS EXPECTED BY
LATE EVENING...AND WITH RESIDUAL GROUND MOISTURE AND LIGHT WINDS...
INCLUDED TEMPO GROUP FOR MVFR VSBY /4 SM/ IN BR AT END OF PERIOD.

70/DD

&&

.UPDATE DISCUSSION... /ISSUED 1117 AM CDT THU JUL 21 2011/

MAJOR CHANGES HAVE BEEN MADE TO THE FIRST PERIOD FORECAST...TO LOWER
HIGH TEMPERATURES...INCREASE POPS...AND CANCEL HEAT ADVISORY. IT
APPEARS THAT WEAK LOW-LEVEL MOISTURE CONVERGENCE ACROSS THE REGION
HAS BEEN SUFFICIENT TO GENERATE CONVECTION IN VERY MOIST/UNSTABLE AIR
MASS...AS THE STABILIZING EFFECTS OF RIDGING ALOFT HAVE NOW SHIFTED
TO THE NORTH OF THE LOCAL AREA. TO COMPLICATE MATTERS FURTHER...AN
MCS IS TRACKING SOUTHWESTWARD ACROSS THE CUMBERLAND PLATEAU IN
TENNESSEE...AND ALL INDICATIONS ARE THAT EITHER THE REMNANTS OF THIS
SYSTEM OR NEW CONVECTIVE CELLS GENERATED ALONG ITS OUTFLOW WILL
AFFECT THE AREA LATER THIS AFTERNOON. BASED ON CLOUD COVER AND
EXPECTATIONS OF NUMEROUS SHOWERS/STORMS HAVE LOWERED HIGH
TEMPERATURES -- BY AS MUCH AS 10-15 DEGREES -- IN PORTIONS OF THE
AREA...AND CANCELLED HEAT ADVISORY. A FEW LOCATIONS IN SOUTHERN
MIDDLE TENNESSEE AND FAR NORTHWEST ALABAMA MAY APPROACH 105 /HEAT
INDEX/ BEFORE THICKER CLOUDS ARRIVE...BUT CONDITIONS WILL NOT BE
WIDESPREAD ENOUGH TO WARRANT MAINTAINING THE ADVISORY. UPDATED
NPWHUN...HWOHUN...AND ROUTINE PUBLIC PRODUCTS HAVE ALREADY BEEN
TRANSMITTED.

70/DD

&&

.PREV DISCUSSION.../ISSUED 345 AM CDT THU JUL 21 2011/

FORECAST FOCUS OVER THE NEXT SEVEN DAYS WILL INVOLVE THE CONTINUING
SAGA OF THE BROAD, STRONG UPR RIDGE THAT IS NOW EXPANDING INTO THE
EASTERN CONUS. WEAK VORT MAXIMA WILL CONTINUE TO MOVE AROUND THE
PERIPHERY OF THE UPR RIDGE AND ACROSS THE TN VALLEY OVER THE NEXT
FEW DAYS...PROVIDING A FOCUS FOR SHOWER/TSTM DEVELOPMENT. THE TIMING
AND PRECISE LOCATION OF THESE REMAINS PROBLEMATIC AND STILL PRESENTS
A BIT OF A FCST CHALLENGE...ESPECIALLY WHEN TRYING TO DISCERN
FAVORED AREAS FOR CONVECTION. A WESTWARD RETREAT IN THE UPR RIDGE
STILL LOOKS LIKELY FOR EARLY/MID NEXT WEEK...AND MAY BE ENOUGH TO
ALLOW A WEAK SFC FRONT TO MOVE INTO THE REGION. THEN...CONSENSUS IS
BUILDING THAT THE UPR RIDGE WILL EXPAND AND STRENGTHEN BACK INTO THE
EASTERN CONUS AGAIN LATE NEXT WEEK.

FOR TODAY...WILL KEEP THE HEAT ADVISORY ONGOING FOR ALL AREAS
ALTHOUGH CLOUDS AND SHOWERS PRESENT A CAVEAT TO HEATING POTENTIAL.
THE PRESENCE OF DEEP CONVECTION IN CENTRAL AL AND UPSTREAM IN THE
CENTRAL/SOUTHERN APPS EARLY THIS MORNING BELIES THE PRESENCE OF A
COUPLE OF WEAK VORT MAXIMA. THE VORT MAX IN CENTRAL AL IS LIKELY TO
CONTINUE A GENERAL WESTERLY COURSE ARND THE BASE OF THE UPR
RIDGE...BUT THE ONE OVER THE APPS APPEARS POISED TO APPROACH THE
AREA LATER THIS AFTN. WHILE THE BEST LIFT IN ASSOC/W THIS FEATURE
WILL LIKELY STAY JUST TO OUR NORTH AND EAST...SHOWERS/TSTMS WILL
HAVE A TENDENCY FOR NE TO SW MOVEMENT TODAY. SO...SHOWERS/STORMS
DEVELOPING OUTSIDE OF OUR AREA MAY DRIFT IN LATE IN THE AFTN INTO
THE EARLY EVENING. NEVERTHELESS...SUFFICIENT SFC HEATING ALONG THE
EDGE OF THE UPR WAVE SHOULD PROVIDE ENOUGH SUPPORT FOR SCTD
CONVECTION MAINLY IN CENTRAL/EASTERN AREAS. THE BEST CHANCES OVERALL
WILL BE IN THE EAST AND NORTH...CLOSER TO THE EFFECTS OF THE VORT
MAX. DEPENDING ON HOW EARLY CONVECTION FIRES WILL LIMIT
HEATING...BUT IT MAY BE LATE ENOUGH SO THAT MOST LOCATIONS MEET OR
AT LEAST APPROACH HEAT ADVISORY CRITERIA. STILL HAVE MORE CONFIDENCE
THAT WESTERN/CENTRAL LOCATIONS WILL MEET CRITERIA...WITH HEAT
INDICES ARND 105 TO 108 EXPECTED.

THE VORT MAX...ALTHOUGH INCREASINGLY SHALLOW BY TONIGHT WILL CROSS
THE AREA. LIFT/INSTABILITY SHOULD BE SUFFICIENT TO ALLOW FOR
ISOLD/SCTD SHOWERS AND STORMS EXTENDING INTO THE OVERNIGHT PERIOD.
ALTHOUGH SHOWER/STORM COVERAGE MAY BE LIMITED...THE VERY HIGH
ATMOSPHERIC MOISTURE CONTENT -- PW VALUES ARND 2.2-2.4 INCHES! --
AND SLOW STORM MOTION MAY PRESENT A FLASH FLOOD THREAT THIS EVENING
AND TONIGHT. THIS WILL LIKELY BE THE MAIN WEATHER THREAT WITH ANY
STORMS. WILL ALSO LEAVE IN A MENTION OF PATCHY FOG DUE TO THE VERY
MOIST AND PERHAPS RAIN-COOLED AIRMASS IN SCTD LOCATIONS.

THE UPR RIDGE WILL EXPAND BRIEFLY EASTWARD TOWARD THE EAST COAST ON
FRIDAY...WHILE ANOTHER WEAK VORT MAX APPROACHES THE AREA FROM THE
SOUTH. THIS ALONG WITH DAYTIME HEATING WILL AGAIN INSTIGATE
SHOWER/TSTM DEVELOPMENT MAINLY DURING THE AFTERNOON. FAR SOUTHERN
AND FAR NORTHERN AREAS MAY BE FAVORED FOR DEVELOPMENT...GIVEN THE
UPR WAVE TO THE SOUTH AND THE PREVIOUS ONE STILL LINGERING JUST TO
OUR NORTH BY THAT TIME. CURRENTLY...TEMPS ARE FCST TO BE MAINLY IN
THE LOW/MID 90S AND COMBINED WITH THE HUMIDITY...HEAT INDICES ARE
FCST TO BE AROUND 100-105. FOR NOW...WILL NOT EXTEND THE HEAT
ADVISORY DUE TO THE MARGINAL CONDITIONS. HOWEVER...ANY INCREASES IN
TEMPS OR DEW POINTS BY THE DAY SHIFT MAY NECESSITATE THE EXTENSION
OF THE HEAT ADVISORY INTO FRIDAY.

CHANCES FOR MAINLY AFTERNOON/EVENING SHOWERS AND STORMS WILL LINGER
THROUGH THE WEEKEND WITH THE PRESENCE OF WEAK VORT MAXIMA STILL
REPRESENTED IN MED RANGE GUIDANCE. THE UPR RIDGE WILL BUILD BACK
QUICKLY INTO THE WESTERN STATES IN RESPONSE TO A VIGOROUS UPR LOW IN
WESTERN CANADA...AND THE LOSS OF SOME DEGREE OF SUBSIDENCE WILL
RESULT IN SLIGHTLY LOWER AIR TEMPS FOR THE WEEKEND. HOWEVER...THE
HUMID AIRMASS WILL REMAIN IN PLACE...AND HEAT INDICES WILL CONTINUE
TO BE ARND 100-105 DEGREES IN THE AFTERNOON. HEAT ADVISORIES MAY
STILL BE NEEDED DURING THIS PERIOD.

WITH THE UPR RIDGE MORE FIRMLY IN THE WESTERN/CENTRAL CONUS BY EARLY
NEXT WEEK...NW FLOW ALOFT MAY BE SUFFICIENT OVER THE OH/TN VALLEY
REGION TO ALLOW A WEAK SFC FRONT TO CROSS THE AREA ON MON OR TUES.
WITH THE ADDED POTENTIAL FOR DYNAMIC FORCING...WILL INCREASE POPS TO
HIGHER CHANCE CATEGORY FOR MONDAY. DUE TO UNCERTAINTY WITH REGARD TO
THE TIMING OF THE FRONTAL BOUNDARY...WILL LEAVE IN A LOWER CHANCE
POP FOR TUESDAY. ALTHOUGH...MOST CONVECTION WILL PROBABLY
EFFECTIVELY END BEHIND THE FRONTAL PASSAGE.

A BRIEF DROP IN DEW POINTS IS POSSIBLE ON WED IN THE POST FRONT
ENVIRONMENT...IF IT DOES END UP MAKING IT THIS FAR SOUTH. THIS
REMAINS TO BE DETERMINED...SO WILL ONLY DROP DEW POINTS INTO THE UPR
60S FOR NOW.

THEN...A RETURN TO VERY HIGH HEAT/HUMIDITY LOOKS SET FOR LATE NEXT
WEEK AND BEYOND AS THE UPR RIDGE EXPANDS BACK ACROSS THE EASTERN
CONUS.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

AVIATION...KTW/DD
PREV DISCUSSION...KDW
Hazardous weather outlook, Jul 21, 10:55 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 AM CDT THU JUL 21 2011

ALZ001>010-016-TNZ076-096-097-220000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1055 AM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT INDEX VALUES WILL BRIEFLY APPROACH 105 DEGREES THROUGH THE
EARLY AFTERNOON HOURS IN SOUTHERN MIDDLE TN.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
EVENING HOURS. SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG
WIND GUSTS...SMALL HAIL...AND FREQUENT LIGHTNING. SOME ISOLATED
INSTANCES OF FLASH FLOODING ARE POSSIBLE DUE TO THE SLOW MOVMENT OF
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HIGH HEAT INDICES ON
FRIDAY...AND PERHAPS LASTING INTO THE WEEKEND. HEAT INDEX VALUES WILL
LIKELY BE AROUND 100 TO 105 DEGREES IN MANY LOCATIONS...WHICH CAN
LEAD TO SERIOUS HEAT RELATED ILLNESSES.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE
AFTERNOON AND EVENING FROM FRIDAY THROUGH TUESDAY. GUSTY WINDS AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS...BUT INSTANCES
OF FLASH FLOODING MAY RESULT FROM SLOW MOVING THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL DURING THIS PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KTW

In the hours before

Special weather statement, Jul 21, 11:44 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143AM CDT THU JUL 21 2011

ALZ006-TNZ096-211730-
LINCOLN-MADISON-
1144 AM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHERN
MADISON COUNTIES UNTIL 1230 PM CDT...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MARKET...MOVING WEST AT 10 MPH.

WINDS UP TO 50 MPH...DIME SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELORA.
  NEW MARKET...DEPOSIT.
  MOORES MILL...HAZEL GREEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3502 8634 3479 8635 3473 8664 3511 8675
TIME...MOT...LOC 1641Z 108DEG 8KT 3488 8636

KTW
Special weather statement, Jul 21, 11:45 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CDT THU JUL 21 2011

ALZ006-TNZ096-211730-
LINCOLN-MADISON-
1145 AM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHERN
MADISON COUNTIES UNTIL 1230 PM CDT...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MARKET...MOVING WEST AT 10 MPH.

WINDS UP TO 50 MPH...DIME SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELORA.
  NEW MARKET...DEPOSIT.
  MOORES MILL...HAZEL GREEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3502 8634 3479 8635 3473 8664 3511 8675
TIME...MOT...LOC 1641Z 108DEG 8KT 3488 8636

KTW
Special weather statement, Jul 21, 12:11 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1211 PM CDT THU JUL 21 2011

ALZ009-TNZ097-211745-
FRANKLIN-JACKSON-
1211 PM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
NORTHWESTERN JACKSON COUNTIES UNTIL 1245 PM CDT...

AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM SHERWOOD TO
FRANCISCO...MOVING NORTHWEST AT 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAXWELL.
  COWAN.
  FRANCISCO.
  BEANS CREEK...HUNTLAND.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3499 8586 3482 8618 3493 8626 3494 8626
      3495 8628 3501 8632 3504 8632 3521 8586
TIME...MOT...LOC 1708Z 150DEG 10KT 3515 8584

KTW
Special weather statement, Jul 21, 12:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT THU JUL 21 2011

TNZ076-097-211830-
FRANKLIN-MOORE-
1251 PM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND EASTERN MOORE
COUNTIES UNTIL 130 PM CDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS NORTH OF SHERWOOD TO
HUNTLAND...MOVING NORTHWEST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WINCHESTER.
  DECHERD...ALTO.
  HARMONY.
  TIMS FORD LAKE.
  ESTILL SPRINGS.
  WOODS RESERVOIR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3532 8600 3532 8597 3530 8592 3525 8588
      3521 8586 3513 8587 3499 8623 3528 8635
      3534 8603
TIME...MOT...LOC 1748Z 157DEG 14KT 3519 8603

KTW
Special weather statement, Jul 21, 12:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CDT THU JUL 21 2011

ALZ009-211845-
JACKSON-
1256 PM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 145 PM
CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRIDGEPORT...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  STEVENSON...BASS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3483 8562 3482 8563 3480 8563 3479 8564
      3478 8565 3492 8602 3499 8592 3499 8581
      3493 8561
TIME...MOT...LOC 1755Z 020DEG 3KT 3491 8571

KTW
Special weather statement, Jul 21, 1:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT THU JUL 21 2011

TNZ096-211900-
LINCOLN-
114 PM CDT THU JUL 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 200
PM CDT...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCBURG...MOVING NORTHWEST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DELLROSE.
  MCBURG.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3517 8663 3503 8678 3508 8684 3522 8684
      3526 8683 3527 8682 3526 8674 3527 8673
TIME...MOT...LOC 1813Z 138DEG 17KT 3518 8679

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:57 AM CDTSevere Thunderstorm WarningHUNLincoln33 min
Jul 21, 12:11 PM CDTSpecial Weather StatementHUNFranklin34 min
Jul 21, 12:14 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Jul 21, 12:35 PM CDTSevere Thunderstorm WarningHUNLincoln40 min
Jul 21, 1:14 PM CDTSpecial Weather StatementHUNLincoln46 min
Jul 21, 3:03 PM CDTSpecial Weather StatementHUNMoore42 min

Nearby

Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.